Effects of naloxone on the breathing pattern of a newborn exposed to maternal opiates
Acta Pediatrica, 04/30/2012
Van Vonderen JJ et al. – The immediate tachypnoea is most likely a direct effect of the naloxone causing an immediate ‘rebound response’ after the release of the opiate–induced inhibition of the respiratory drive.
A respiratory recording is presented of an infant during resuscitation in the delivery room after receiving naloxone for respiratory depression, resulting from maternal remifentanyl use.
The infant was born apneic and bradycardic. Normal resuscitation manoeuvres had no effect on the respiratory drive.
Directly after administration of naloxone, a tachypneic breathing pattern with sporadic expiratory breaking manoeuvres was observed.
MDLinx connects healthcare professionals and patients to tomorrow's important medical news, while providing the pharmaceutical and healthcare industries with highly targeted interactive marketing, education, content, and medical research solutions.